Cutaneous adverse drug reactions (ADRs) affect 2-3% of hospitalized patients. These reactions can arise as a result of immunologic or non-immunologic mechanisms. Extremes of age, female sex, previous history of ADRs and environmental factors are the major risk factors. The severity of the cutaneous ADRs may vary from a mild itching to a life threatening Stevens-Johnson syndrome (SJS). In general, most are usually mild and respond to topical treatment. Different skin diseases and cutaneous manifestation of systemic diseases should be ruled out before diagnosing a cutaneous ADR. In order to establish the causal relationship between the offending drug and the reaction, causality assessment should be carried out. The Naranjo algorithm is widely used to determine the causality of an ADR. The cessation of the offending agent, along with the use of systemic and topical steroids, antipruritic agents and oral antihistamines may be helpful in the management. Patients with extensive skin involvement should be cared for as burns patients. High risk patients should be counseled regarding the possibility of developing a cutaneous ADR during the course of treatment and the strategies to be followed upon occurrence of a cutaneous ADR.